MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC4337C200TU
Medical Device Problem Codes Malposition of Device (2616); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was attempted to be implanted in a patient for the endovascular treatment of a 30 mm thoracic aortic dissection.It was reported that during the index procedure, a vnmc4337c200tu to treat a tbad.The proximal tear was 7cm from the lsa, and the proximal landing zone was at the lsa.The device was deployed according to ifu, but the blood pressure remained at 114 mm/hg.It was stated that the deployment of the graft and the nose cone were completed without incident, and the delivery system was removed under fluro without noticeably getting caught on the graft.An angiogram was performed, where it was noted that proximal end of graft appearing to be misaligned and several stent segments bunches up and twisted along the inner curve.Instead of the 3 proximal ro markets aligning, one of the ro markets appeared significant lh further back from the other 2, despite the graft being deployed with parallax eliminated.The physician then decided to implant a second vnmc4337c200tu to reline the first graft to ensure the aorta was widely patent and the false lumen was closed off.The second device was deployed without incident and the final angie showed successful exclusion of the false lumen.As per the physician the cause of the event can not be determined.No additional clinical sequalae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary the reported inaccurate delivery and deformation of the stents was confirmed on the films provided; however, the cause of the event could not be determined.Procedural angiogram videos showing the actual deployment of the device were not received for a more thorough analysis of the deployment of the stent graft and removal of the delivery system from the patient.Lack of pre-implant ct¿s did not provide an opportunity for analysis of the patient¿s anatomy.Although the stent graft was originally deployed to the correct location, the navion ifu advises reducing the map to avoid inadvertently displacing the stent graft upon withdrawal of the graft cover.It is unknown if this may have affected the stent grafts positioning in the patient.A device issue cannot be ruled out as a potential cause.However, the delivery system was discarded and a product investigation could not be performed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11332231
Report Number9612164-2021-00659
Device Sequence Number14121135
Product Code MIH
UDI-Device Identifier00763000261054
UDI-Public00763000261054
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2022
Device Model NumberVNMC4337C200TU
Device Catalogue NumberVNMC4337C200TU
Was Device Available for Evaluation? No
Date Returned to Manufacturer01/31/2021
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR